Keep Restylane or Have It Dissolved?
- Asked by sherri123 in Manahawkin, NJ
- 3 years ago
I had Restylane injected about 14 days ago in the tear trough. It cause me to have bags under my one eye and a little puffiness under the other eye. I don't believe it is swollen because each day it looks the same, not going down. I have read horror stories on this website after people tried to have their restylane dissolved in the tear trough area. Should I live with the bags, or take a risk and get this stuff dissolved? Has anyone had good results after getting their restylane dissolved?
Dealing with Lower Lid Lumps from Filler Placement
Regarding: "I had Restylane injected about 14 days ago in the tear trough. It cause me to have bags under my one eye and a little puffiness under the other eye. I don't believe it is swollen because each day it looks the same, not going down. I have read horror stories on this website after people tried to have their restylane dissolved in the tear trough area. Should I live with the bags, or take a risk and get this stuff dissolved? Has anyone had good results after getting their restylane dissolved?"
Injection close to the skin (instead of along the bone) and spurt injections (instead of careful layering even amounts of Restylane) may result in the bagginess your picture demonstrates. These CAN be corrected by using Hyaluronidase, an enzyme which breaks up the filler.
If this bothers you as much as I think it does, you definitely should see a qualified Plastic surgeon who can dissolve these lumps.
Dr. Peter Aldea
Dissolving Unsatisfactory Restylane in Lower Eye Lid Hollows
Your Restylane should be dissolved, but make sure that your injector is an experienced and skilled injector. I have had a great deal of success in dissolving misused hyaluronic acids from other injectors. Good luck and be well.
Get it dissolved
The beauty of HA fillers like Restylane is to erase the "less than optimal result" with hyaluronidase. Why be unhappy? The injections are relatively painless and amazingly effective. You will look better within 24 hours.
Restylane. May be dissolved safely.
One of the greatest features of restylane and juvederm products are the fact that they can be dissolved if neccessary.
However, we try to see patients back and massage the area to make sure that there isnt a deposit of product causing the problem. If this is not the case, and after enough time has passed (2-5 weeks), then dissolving it works quite well.
I am uncertain how much product was used, but this may just be a result of "too much" in a particular region. This does not mean that you are allegic to it and that it is not right for you. Rather, this is the experience you had this one time.
Wait longer before doing hyaluronidase injections for Restylane filler in tear troughs
While Restylane, or any hyaluronic injectable filler, can be dissolved with hyaluronidase, I would wait longer before considering doing so. Use massage and more time to see how the area settles and changes. If you are not seeing significant improvement by 6 to 6 weeks after treatment, then hyaluronidase injections can be done.
Web reference: http://www.eppleyplasticsurgery.com/injectable.html
Dissolving over corrected filler
Fortunately if you have had a hyaluronic acid like restylane or juvederm or perlane injected into the tear trough, you can have it dissovled with hyaluronidase.
Hyaluronidase injections to dissolve unwanted overcorrection from Restylane in the lower eyelids
The horror stories you mention may be anecdotal and not reported scientifically in the medical literature. Hyaluronidase has been used in the past extensively by surgeon mixing it with local anesthetic prior to blepharoplasty surgery, elective cosmetic surgery on the eyelids, with great results. Your doctor should have experience in using the product and can start with small amounts and try more in followup. You have a better chance to have a good result and be happy from the hyaluronidase than having any complication. Of course, no one can guarantee you won't be a rare person to have a bad reaction. Some people could develop serious allergic reactions! If you do wait it out for a year or more, it should all go away.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.